View Full Version : A few questions about finasteride

06-02-2013, 07:27 AM
Hey guys, I've been a lurker on hair loss forums for a while, and while I like to think I've learned a great deal about MPB, there are still a few questions regarding finasteride that I hope to have cleared up.

1) Can taking finasteride every third day cause your endocrine system more harm than good since you aren't giving your body a chance to get used to the medicine?
--The reason why I ask is because when I first started finasteride, I took 1.25mg every day, but experienced heavy side effects on the 9th day, panicked, and changed my dosing schedule to .625mg every third day (to which I continued for a good 3-4 months). My side effects (low libido, difficulty maintaining an erection) continued, albeit not nearly as badly (if I had to put a number on it, I'd say I felt 75% normal). I know this seems counterintuitive to assume my sides could go away if I took .625mg every day opposed to every third day with the hopes that my body would adjust, but just a thought. Any ideas?

2) What is the argument on where mental side effects come from (if you believe they even happen in the first place) on finasteride? I thought finasteride only inhibited 5ar type II, which apparently is not found in the brain and is not responsible for creating allopregnanolone. Personally, when I was on the drug, I felt rather calm, almost as if things didn't affect me (for better or worse) as much -- could this have been the infamous "brain fog?"

3) Has anyone had any success pairing finasteride with natural aromatase inhibitors, to keep estrogen in check? I remember at one point while I was on fin, I took 60mg of zinc for a week straight and felt pretty freaking fantastic, rock hard erections, no mood swings or self-pity about my hair loss, etc. Is keeping estrogen in check really the key here to beating fin sides?

Appreciate it fellas

06-02-2013, 08:01 AM
1. Some people have had success using Fin on an eod schedule or spread out even more. Some use it only twice a week and claim to see positive results, I guess it all depends on the individual. Finasteride has such a short half-life that spacing it out too much may send your hormones on a rollercoaster so to speak which could be counterproductive.

2. Brain Fog is simply a lack of mental clarity. It is definitely real as a lot of Fin users have reported it as a notable side effect. I can't say for sure where it comes from but Finasteride does cross the blood-brain barrier.

3. I have no knowledge of this perhaps someone else can help with this one, lol!